Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2007, 2:19 PM CDT for Clarke County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 2:19 PM CDT (19:19 UTC)
- Expired
- Apr 11, 2007, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:42 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 111919 SVRJAN MSC023-112000- /O.NEW.KJAN.SV.W.0111.070411T1919Z-070411T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 300 PM CDT * AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF DESOTO...OR ABOUT 13 MILES SOUTHWEST OF QUITMAN...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DESOTO AND GOODWATER BY 230 PM CDT... CRANDALL BY 245 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3196 8891 3183 8889 3189 8848 3207 8845 $$ EEC
1 follow-up statement
000 WWUS54 KJAN 111937 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT WED APR 11 2007 MSC023-112000- /O.CON.KJAN.SV.W.0111.000000T0000Z-070411T2000Z/ CLARKE MS- 237 PM CDT WED APR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CLARKE COUNTY... AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DESOTO...OR ABOUT 8 MILES SOUTH OF QUITMAN...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CRANDALL BY 245 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3200 8873 3185 8875 3189 8848 3207 8845 $$ EEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:37 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 11, 10:37 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CDT WED APR 11 2007
.DISCUSSION...HAVE ISSUED AN UPDATE TO CLEAN UP A BUNCH OF THINGS AND
TO DIVIDE UP TIMING AND TRIED TO SHOW HOW THINGS MAY EVOLVE OVER THE
NEXT 1-6 HRS. ALL PRODUCTS AND UPDATED GRIDS ARE OUT.
WE CURRENTLY HAVE A COLD FRONT MOVING INTO THE NW PORTION OF THE CWA
AS OF 10Z. THIS FRONT IS BEING DRIVEN BY A NICE DISTURBANCE WHICH IS
LIFTING THROUGH THE MIDWEST. AN AREA OF ASCENT WAS NOTED ON WATER
VAPOR ALONG AND JUST E OF THE MS RIVER. THIS AREA OF ASCENT IS THE
MAIN FEATURE TO GET THINGS GOING TODAY AND IT IS MOVING STEADILY EAST
AND WILL LIKELY BE OUT OF THE CWA BY 3-4 PM.
NOT OVERLY EXCITED BY STRONG/SVR STORM DEVELOPMENT. HOWEVER...WE DO
HAVE STEEP LAPSE RATES IN PLACE...DECENT LOW-LEVEL MOISTURE AND A
SOURCE OF LIFT. WITH MORE NEG FACTORS IN PLACE...POSITION OF UPPER
JET...STRONG CAP AND DEEP MOISTURE ADV FAR E...I FEEL THERE ONLY
EXISTS A SMALL SHOT AT STRONG/SVR STORMS WHICH IF OCCUR...WOULD BE
FURTHER EAST. DUE TO THIS...HAVE ADJ THE HWO A TAD AND SHAPED UP
TIMING SOME. EXPECT THINGS TO BE OUT OF THE CWA BY 4 PM.
CLEARING WILL BE ABRUPT BEHIND FRONT AND SHOULD SPREAD E THROUGH
TODAY. I HAVE ALSO TWEAKED TEMPS AND SFC DEWPTS TO MATCH CURRENT
TRENDS. I WARMED MAX TEMPS A BIT ACROSS THE NW HALF AS A GOOD DEAL OF
SUNSHINE WILL ALLOW FOR AT LEAST MID 70S THIS AFTERNOON.
SFC WINDS WILL ALSO BE QUITE BREEZY ACROSS THE NW AND THE LAKE WIND
ADV LOOKS ON TRACK FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 41 75 51 / 31 0 0 8
MERIDIAN 77 41 75 45 / 46 0 0 5
VICKSBURG 76 37 76 53 / 26 0 0 10
HATTIESBURG 81 43 77 49 / 48 0 0 3
NATCHEZ 77 39 75 53 / 26 0 0 5
GREENVILLE 75 39 72 52 / 43 0 0 10
GREENWOOD 75 42 72 45 / 44 0 0 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>037-040>042-047.
LA...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016-023-025.
AR...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
CMEHazardous weather outlook, Apr 11, 10:14 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1014 AM CDT WED APR 11 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121514- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1014 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER EASTERN PORTIONS OF THE OUTLOOK AREA...WHILE A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY FOR AREA EAST OF I-55. THIS WILL BE ALL POSSIBLE AS A COLD FRONT AND UPPER DISTURBANCE PUSH ACROSS THE AREA TODAY. ONLY A FEW INGREDIENTS ARE COMING TOGETHER TO SUPPORT SEVERE STORMS...THUS WE AREA ONLY EXPECTING A FEW ISOLATED STRONG TO SEVERE STORMS ACROSS THE EASTERN AREAS BETWEEN NOON AND 4 PM. THE MAIN RISK FROM THESE STORMS COULD BE LARGE HAIL AND STRONG WIND GUSTS. ALL STORM ACTIVITY IS EXPECTED TO BE EAST AND OUT OF THE REGION BY 4 PM. ...NON PRECIPITATION... AS A COLD FRONT MOVES THROUGH THE AREA TODAY...A FAIRLY STRONG PRESSURE GRADIENT WILL SET UP...ALLOWING FOR BREEZY CONDITIONS ACROSS A PORTION OF THE SERVICE AREA. EXPECT THE STRONGEST WINDS TO OCCUR ALONG AND NORTH OF A LINE FROM VICKSBURG TO KOSCIUSKO TO COLUMBUS. SUSTAINED WINDS BETWEEN 18 AND 25 MPH WILL BE POSSIBLE WITH HIGHER GUSTS. SURFACE WINDS SHOULD SUBSIDE BY 5 AND 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... A STRONG LOW PRESSURE SYSTEM WILL SWEEP ACROSS THE LOWER MISSISSIPPI VALLEY LATE FRIDAY NIGHT AND INTO EARLY SATURDAY. THE COMBINATION OF STRONG WINDS ALOFT...AN UNSTABLE AIRMASS...AND THE PASSAGE OF A STRONG COLD FRONT WILL SUPPORT A POTENTIAL SEVERE WEATHER OUTBREAK ACROSS THE OUTLOOK AREA. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED TO BE ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. IN ADDITION TO THE THREAT OF SEVERE WEATHER...THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SEVERAL INCHES OF PRECIPITATION MAY FALL ACROSS PORTIONS OF THE OUTLOOK AREA. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR FUTURE UPDATES ON THIS POTENTIAL WEATHER EVENT. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NEEDED BRIEFLY THIS AFTERNOON...THEN AGAIN FRIDAY NIGHT INTO EARLY SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 11, 1:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL WEST POINT 33.61N 88.64W
04/11/2007 E1.00 INCH CLAY MS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL REPORTED IN WEST POINT BY THE
EOC.
&&
WESTERLocal storm report, Apr 11, 1:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL COLUMBUS AFB 33.63N 88.45W
04/11/2007 E0.25 INCH LOWNDES MS OTHER FEDERAL
PEA SIZE HAIL REPORTED AT COLUMBUS AIR FORCE BASE.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:50 AM CDT | Lake Wind Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 13 more | 13 hr |
| Apr 11, 1:17 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 32 min |
| Apr 11, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 23 min |
| Apr 11, 6:12 PM CDT | Lake Wind Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 9 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.